Rash (LR) after 1st HBOT

Messages
16
Likes
16
I tried hyperbaric oxygen therapy for the first time yesterday. About 5 minutes afterwards when I went to change, I noticed a strange purply-mesh-like rash all over my body. I showed the rash to the supervising doctor and she said it looked like Livedo Reticularis (LR), an inflammatory response. When I asked her why she thinks I presented with that, she said the HBOT could have caused a herxheimer (die-off) reaction from Lyme or other infection. I have read that this type of rash can appear with European strains of borrelia (I started getting sick ~2 weeks after returning from Europe, where I was in nature in 2015). I have also read this type of rash can appear with autoimmune issues.

Has anyone else had Livedo Reticularis as a reaction to HBOT? Would love your thoughts/opinions. Thanks!
 

Gingergrrl

Senior Member
Messages
14,752
Likes
44,000
I have had Livedo Reticularis on my legs a few times from (prior) IVIG and it was always temporary and completely went away. My doctor felt it was some kind of autoimmune response (but was not majorly concerned about it). I have never done HBOT and do not have Lyme.
 

Moof

Senior Member
Messages
770
Likes
2,117
Location
UK
I had it for years – I've no idea what caused it or why it went away, but it was benign. It's caused by microscopic clots or blockages in the tiny capillaries in the skin (which sounds a lot more scary than it really is). It may have happened because of the increased level of oxygen in your blood; feeling cold tends to aggravate it, too. Hopefully it's nothing to worry about, but if it keeps coming back, maybe speak to your GP?